Tennessee, 2021Damaging Wind in Tennessee, July 30, 2021
July 30, 2021 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on July 30. An isolated wind damage report was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on July 30. An isolated wind damage report was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 30, 1:02 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 30, 1:02 PM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
202 PM CDT Fri Jul 30 2021
.DISCUSSION...
This afternoon isn't quite as bad as the last couple, but it is
almost unbearable out there. Other than the Plateau (where I wish I
was right now), most everybody has been in the 90-94 degree range
with dew points in the 70s. Pulaski came in with the most
ridiculous 91/79 at noon CDT. 'Sauna' doesn't begin to describe
that. So, the Heat Advisory goes on until 6 pm for our southwest
counties. As far as storm chances, I still think there's an
outside chance we start to see some convection, but it should
remain pretty isolated. Latest HRRR continues to show almost no
development. A healthy 5000+ J/Kg of CAPE does reside across the
south, so any convection that can fire up will have a good amount
of energy to feed off of, but without any shear, a gust to 40 mph
will likely be the best we can muster.
Saturday afternoon is kind of a question mark regarding rain
chances, but because I'm leaning towards our weekend rains holding
off until Saturday evening/night, temperatures tomorrow will be
quite similar to today. I wasn't going to, but it does look like
we're going to meet Heat Advisory criteria again tomorrow in a few
counties in the far southwest. Will prep this to match up with
the neighbors and issue with this package.
Our best chance for rain in the next 7 days looks to move into
Middle TN Saturday night. Models have been fairly consistent in
dropping a boundary through the state and hopefully giving
everyone's yard a break from the dry conditions. I think we can
expect at least scattered showers and thunderstorms before daybreak
Sunday, then a continuation into the day Sunday. Looking over
forecast soundings, I do see some evidence of deep layer shear
(albeit only 25 kts), so a few strong storms will be possible by
the early afternoon, but I think we'll be in good shape regarding
any severity this weekend.
On the plus side, this boundary coming in here for the last half of
the weekend will push the heat out of TN. Temperatures should fall
into the 80s for several days and there should only be small rain
chances each day next week as an upper level low lingers off to
our northeast.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR continue. Clouds, including low-level cu, are starting to
break out over the Mid State this afternoon. While most locations
remain dry today, isolated TSRA are possible at BNA/MQY/CSV thru
00z-02z. Winds remain light and variable at times, though NW wind
will be the predominant direction thru the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 72 93 72 87 68 / 10 20 70 60 20
Clarksville 68 90 69 85 65 / 10 30 70 40 10
Crossville 65 86 67 80 61 / 10 10 70 70 20
Columbia 72 94 72 86 67 / 20 20 70 70 30
Lawrenceburg 71 92 71 86 66 / 20 20 70 70 30
Waverly 70 92 70 85 66 / 10 30 70 50 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 6 PM CDT this evening for Bedford-Giles-
Hickman-Lawrence-Lewis-Marshall-Maury-Perry-Rutherford-Wayne-
Williamson.
Heat Advisory from noon to 6 PM CDT Saturday for Giles-Hickman-
Lawrence-Lewis-Maury-Perry-Wayne.
&&
DISCUSSION......Unger
AVIATION........Schaper
Hazardous weather outlook, Jul 30, 1:08 PM CST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
208 PM CDT Fri Jul 30 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-311915-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
208 PM CDT Fri Jul 30 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...This afternoon and tonight.
A Heat Advisory is in effect for areas mainly south of I-40 and west
of I-24 from 11 am until 6 pm CDT for Heat Index values of 105 to
110 degrees.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A Heat Advisory continues on Saturday afternoon for counties south of
I-40 and west of I-65. Heat Index values around 106 are expected.
Some strong thunderstorms may be possible late Saturday afternoon
through the early morning hours Sunday, and again during the
afternoon through early evening hours Sunday. Main concerns with any
strong thunderstorm development will be gusty strong winds and brief
heavy rainfall which could lead to localized minor flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
27
In the hours before
Special weather statement, Jul 30, 2:30 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
330 PM CDT Fri Jul 30 2021
TNZ056-058-093-302100-
Wayne TN-Lewis TN-Perry TN-
330 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHEASTERN
WAYNE AND SOUTHEASTERN PERRY COUNTIES UNTIL 400 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Hohenwald along Highway 48, moving southeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ashland and Topsy.
LAT...LON 3552 8782 3558 8771 3545 8750 3533 8770
TIME...MOT...LOC 2029Z 316DEG 10KT 3551 8772
Shamburger
Special weather statement, Jul 30, 2:37 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
337 PM CDT Fri Jul 30 2021
TNZ057-058-302115-
Hickman TN-Lewis TN-
337 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS AND
SOUTHWESTERN HICKMAN COUNTIES UNTIL 415 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Centerville, or near Coble, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hohenwald and Kimmins.
LAT...LON 3583 8764 3564 8735 3549 8757 3571 8771
3577 8773 3578 8773
TIME...MOT...LOC 2037Z 316DEG 12KT 3574 8765
ShamburgerSpecial weather statement, Jul 30, 3:08 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
408 PM CDT Fri Jul 30 2021
TNZ057-058-302200-
Hickman TN-Lewis TN-
408 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND SOUTH CENTRAL HICKMAN
COUNTIES UNTIL 500 PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hohenwald, moving southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hohenwald, Gordonsburg and Kimmins.
LAT...LON 3570 8745 3561 8735 3559 8735 3557 8732
3555 8732 3555 8729 3551 8728 3550 8727
3550 8728 3546 8728 3545 8730 3545 8732
3546 8733 3546 8745 3542 8745 3541 8751
3562 8761
TIME...MOT...LOC 2108Z 326DEG 11KT 3559 8749
ShamburgerSpecial weather statement, Jul 30, 3:29 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
429 PM CDT Fri Jul 30 2021
TNZ058-060-094-095-302200-
Lawrence TN-Lewis TN-Maury TN-Giles TN-
429 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...NORTHEASTERN
LAWRENCE...SOUTHWESTERN MAURY AND NORTHWESTERN GILES COUNTIES UNTIL
500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 11 miles southeast of Hohenwald, moving southeast at
20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lawrenceburg, Mount Pleasant, Summertown, Ethridge and Henryville.
LAT...LON 3549 8752 3559 8734 3538 8702 3519 8733
TIME...MOT...LOC 2129Z 316DEG 19KT 3548 8736
Shamburger
Thunderstorm Wind, Lawrence
- When
- July 30, 3:35 PM CST
- Where
- Lawrence County, 1.24 mi W of Summertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.431, -87.322
A tree was blown down onto power lines at 1518 Turnpike near Summertown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in California, July 30, 20211 death · 1 event
- Flash Flooding and Hail in Colorado, July 30, 2021$95,000 · 1 in hail · 8 events
- Damaging Winds in Arizona, July 30, 2021$68,000 · 50 kt wind · 3 events
- Flash Flooding and Dust Storm in California, July 30, 20211 injured · $40,000 · 50 kt wind · 6 events
- Debris Flows and Heavy Rain in California, July 30 to 31, 2021$41,000 · 5 events
- Damaging Winds in Georgia, July 30, 2021$32,000 · 50 kt wind · 2 events
- Flash Flood and Flood in California, July 30 to 31, 2021$24,000 · 0.5 in hail · 7 events
- Hail and Damaging Wind in Iowa, July 30 to 31, 20211.75 in hail · 24 events
- Damaging Wind in California, July 30, 2021$30,000 · 1 event
- Damaging Winds in Alabama, July 30, 2021$24,000 · 61 kt wind · 5 events
- Debris Flows in Colorado, July 30, 2021$23,000 · 4 events
- Flash Flooding in California, July 30, 2021$14,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976247.